MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC OTHER EXTRA-DISCAL; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC OTHER EXTRA-DISCAL; SCREWDRIVER
Model Number 815-518
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a spinal product using drivers for a posterior fusion and corpectomy.It was reported that the driver tips sheared off during hardware removal.Broken fragments were recovered and alternative instruments used.The instruments broke and there were no fragments of the instruments remaining in the patient's body.The driver broke during the extension/revision surgery.We used alternative drivers to remove the implants.There were no patient symptoms or complications as a result of the event.The patient came in contact with the instruments.The pre-op diagnosis was extension/ revision of fusion.The levels implanted were t4-t9.There was no treatment or additional surgery performed as a result of this event.Medtronic products were used in the initial surgery and had no malfunction that resulted in the revision surgery.Patient suffered subsequent injury after initial surgery and required additional stabilization.The products will be replaced by medtronic products in the future.The patient's medical history includes obesity.No further complications were reported/ anticipated.

Brand Name
OTHER EXTRA-DISCAL
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10827400
Report Number1030489-2020-01635
Device Sequence Number14363707
Product Code HXX
UDI-Device Identifier00673978045092
UDI-Public00673978045092
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number815-518
Device Catalogue Number815-518
Device Lot NumberKH15K045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight159